Wisconsin, 2026

High Wind and Strong Wind in Wisconsin, March 12 to 13, 2026

March 12 to 13, 2026 · NWS MKX · 20 events in 20 counties and zones

Strong low pressure tracked east across northern WI to Lake Huron. Westerly wind gusts of 50-68 mph were recorded.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$445,000
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

Strong low pressure tracked east across northern WI to Lake Huron. Westerly wind gusts of 50-68 mph were recorded. Numerous branches down and some power lines. Power outages in the tens of thousands mainly over southeast WI.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Mar 12, 5:53 PM CST, 4 hours 7 minutes earlier. Its key messages:

  • Widespread rain expected tonight. Some rain-snow mix is possible at times, mainly north of I-94, with any accumulation remaining light (1 inch or less) if applicable. Snow showers along the cold front are possible late tonight into Friday morning, and may cause a brief drop in visibility and slick spots on the Friday AM commute.
  • A High Wind Warning is in effect 4 AM to 4 PM CDT Friday. West to northwest winds with gusts up to 60 MPH are expected behind a cold front.
  • A Storm Force Wind Warning is in effect for the southern half of Lake Michigan tonight through Friday due to gusty winds ahead of and behind the cold front. Gales are expected for the rest of the lake.
  • Confidence is increasing for significant accumulating snow, blowing snow, and wintry mix Saturday night through Monday afternoon. A Winter Storm Watch has been issued. There does remain some uncertainty with the exact track of the low along with resultant precipitation types and totals. Pay close attention to the forecast if planning travel during this time frame.
Area forecast discussion, Mar 12, 5:53 PM CST, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
653 PM CDT Thu Mar 12 2026

.KEY MESSAGES...

- Widespread rain expected tonight. Some rain-snow mix is
  possible at times, mainly north of I-94, with any accumulation
  remaining light (1 inch or less) if applicable. Snow showers
  along the cold front are possible late tonight into Friday
  morning, and may cause a brief drop in visibility and slick
  spots on the Friday AM commute.

- A High Wind Warning is in effect 4 AM to 4 PM CDT Friday. West
  to northwest winds with gusts up to 60 MPH are expected behind
  a cold front.

- A Storm Force Wind Warning is in effect for the southern half
  of Lake Michigan tonight through Friday due to gusty winds
  ahead of and behind the cold front. Gales are expected for the
  rest of the lake.

- Confidence is increasing for significant accumulating snow,
  blowing snow, and wintry mix Saturday night through Monday
  afternoon. A Winter Storm Watch has been issued. There does
  remain some uncertainty with the exact track of the low along
  with resultant precipitation types and totals. Pay close
  attention to the forecast if planning travel during this time
  frame.

&&

.UPDATE...
Issued 700 PM CDT Thu Mar 12 2026

Forecast remains largely on track with rain gradually pushing in
tonight with some snow mixing in toward central WI. The primary
slug of precip will push through starting the next few hours
through around 2am. Thereafter there will be increasing concerns
for snow behind that precip. A few models suggest a wave of
precip that may be either snow or rain right behind the primary
slug of precip. If it is snow there will be some concern for a
snow squall type feature but if it is largely rain concerns
would be limited. With a brief break behind that there will be a
better chance for snow showers behind the front correlated with
the surface low and TROWAL. Snow squall concern with that is
more limited given the more broad brushed nature of it in CAMs
but it could be convective which might increase concern should
it become banded and more intense. There is a slight concern for
some freezing drizzle behind the front as well given some loss
of ice in soundings.

The other concern continues to be the wind, which on the high
end will be near severe level winds, which is why the High Wind
Warning is in effect. The primary concern for higher winds
continues to be after 9z but there is some concern for Advisory
type winds early this evening particularly with any precip
loading. The southerly high end winds are more uncertain
however given the lack of mixing potential outside of precip
loading.

Kuroski

&&

.SHORT TERM...
Issued 305 PM CDT Thu Mar 12 2026

Tonight through Friday night:

A clipper system will track eastward across northern WI overnight,
with both the WAA this evening into tonight and CAA late tonight
into Friday morning leading to precip chances (80-95% and 20-40%
respectively). As the associated clouds push in from the west this
afternoon, we may see some virga as low level dry air evaporates
the initial precip. Forecast soundings indicate we should begin to
see surface precip sometime after 7 PM this evening (starting
with Lone Rock / WI Dells / Montello) and spreading southeastward
to reach the MKE metro no later than 1 AM Friday. Though the
LLJ's warm nose (as seen on forecast soundings) does not exceed
the freezing mark and we're fairly confident in the presence of
cloud ice through the WAA phase, the lowest ~2,000 ft of the
atmosphere should remain above freezing (particularly for the
southern half of the CWA), same with the surface temperatures. As
such, this is predominantly a rain event, with some wet snow
mixing in (mainly further north towards central / east-central
WI). For the CAA phase of the event (late tonight into Friday
morning), we're expecting to lose most (if not all) of that
shallow above-freezing layer, though cloud ice is a bit less
certain. With strong FGEN and small (but noticeable) positive
buoyancy energy along the front, we can't rule out convective
snow showers or weak snow squalls along it. We're only affording
it 20-40% precip chances given that the coverage would be
scattered at best, but the main window for this activity would be
4 AM to 9 AM Friday (for nearly all of the CWA except far
southwestern WI), though east-central WI could observe a second
round of showery activity as late as mid-day Friday. When all is
said and done, we're looking at slushy accumulations of only a
fraction of an inch possible, with locally higher totals around 1
inch possible towards east-central WI. Any localized convective
snow showers / squalls would be capable of dropping this ~1 inch
of snow in a quick ~1 hour window. A few slick spots will be
possible for the Friday AM commute, especially further north.

The west to northwest winds behind the cold front are expected to
be gusty, and a High Wind Warning has been issued for the entire
CWA from 4 AM to 4 PM CDT Friday. Though the worst of the gusts
may only last for a fraction of this entire window, the
ingredients for gusts up to 60 MPH will be present. Highest
confidence in criteria-level gusts is the southwestern two thirds
of the region, with the lowest confidence (slightly slower gust
potential) towards east-central WI. Downed tree branches and power
outages could easily occur.

High temperatures in the upper 30s to low 40s Friday afternoon.
As high pressure sags southeastward into the region into Friday
evening, wind gusts will rapidly decrease. Clouds might briefly
scatter apart Friday afternoon / evening for all or part of the
region, but then rebuild into Friday night ahead of the next
system.

Sheppard

&&

.LONG TERM...
Issued 305 PM CDT Thu Mar 12 2026

Saturday through Thursday:

Confidence remains high that a significant winter storm will
impact the region this weekend, with a swath of heavy snow likely
along with strong winds. As is common with deepening/phasing
systems like this, big questions remain with the track of the low
and timing of the phasing, which will impact where the swath of
heaviest snow sets up. Additionally, models have trended toward
taking the 850 mb low farther north into the southern forecast
area, bringing an area of warmer air aloft into areas along/south of
I-94. This could result in a period of freezing rain, sleet, and
rain mixing in for these southern areas. Models are remaining
south with the surface low though, with deterministic and ensemble
mean tracks roughly through or to the south of Chicago. Given
these variables, there remains a fair amount of uncertainty in
terms of local wintry precip impacts. That said, this storm has a
high impact potential for areas that take the brunt of this
system. This is due the potential for prolonged heavy precip
rates, period of wintry mix, and strong winds. With the high
impact potential and start of the system a little over 48 hours
out, opted to go with a Winter Storm Watch for the entire forecast
area. Highest confidence in impacts from snow and blowing snow is
currently north of I-94, with the higher confidence in wintry mix
along/south of I-94. Strong winds will be a concern across
southern Wisconsin.

Here are a few things to keep an eye on over the next couple days.
The first thing to watch are the surface and 850 mb low tracks.
Given the expected transition from rain to mixed precip to very
heavy snow over a fairly short distance with this deepening low,
any wobble north/south with the low tracks would have a
significant impact on local precip types/amounts. As mentioned
already, while the surface low track has remained fairly steady,
the 850 mb low has been trending northward. Another trend to watch
is that models have been slower with the exit of this system,
lingering into at least Monday morning with the moderate to heavy
snow and blowing snow. This would bring the higher impacts into
the Monday morning commute. Lastly, models are often on the high
side with storm total liquid equivalent 2-4 days out. Given the
current anomalously high storm totals for a winter storm, it will
be worth watching if models start coming down with totals in the
next 24-48 hours. Give the strength of this system though, liquid
equivalent totals of 1-2 inches seem reasonable, maybe not upwards
of 3" per 12Z deterministic models.

Colder and drier conditions are expected to settle into the region
behind the departing strong low early next week, as high pressure
moves in from the northwest. Below normal temps are likely Monday
and Tuesday, with temps moderating towards normal by mid-week. Dry
weather is expected Mon/Tue, with a chance for rain/snow Tue night
into Wed as a shortwave drops through the area.

DDV

&&

.AVIATION...
Issued 700 PM CDT Thu Mar 12 2026

VFR to IFR conditions are expected through the period. This
evening light rain and snow will move in from the west and move
east-northeast into Friday morning. Current returns are radar are
virga due to dry air near the ground. As the low level moisten
light stratiform rain will slow make it to the ground. As low and
mid level air moistens mid and low level clouds will develop.
Terminals along and north of Interstate 94 can expect ceilings to
fall to 1 to 2 kft tonight as the light precip moves through.
Areas south of 94 will can expect ceiling around 3 to 4 kft. Light
rain will gradually become a rain/snow mix to all snow early
Friday morning. Wet slushy snow accumulations of a couple tenths
of an inch will be possible. Our southern terminals including JVL
and ENW will see little to no accumulations (dusting or less).
Snow shower around daybreak have a small chance of becoming
convective snow which could result in brief periods of higher
rates and lower visibilities (weak snow squall around 30 mins).
Precipitation will pull northeast out of the area by late Friday
morning. Ceilings will rise at the precipitation moves out leading
to a return to VFR conditions.

Strong gusty winds will accompany this passing system through the
TAF period. South to southwest winds will increase late this
evening into tonight. The gusty southerly winds will be sustained
15 to 25 kts with gusts of 30 to 40 kts. Winds will turn to
westerly early Friday morning and then northwesterly by mid
morning and remain strong. West to northwest sustained winds of 20
to 25 kts with gusts of 35 to 50 kts. Winds will remain strong
through Friday morning and slowly diminish through the afternoon.
Light northwest winds are expected Friday night.

Kuroski

&&

.MARINE...
Issued 305 PM CDT Thu Mar 12 2026

Very active conditions are anticipated across the open waters from
tonight through the beginning of next week. Currently in the
northern Great Plains, 990 mb low pressure will approach and cross
the northern half of Lake Michigan tonight through Friday morning.
Southerly winds will quickly increase as the low approaches tonight,
ultimately veering westerly to northwesterly as it moves into
Ontario Friday evening. Widespread gale force gusts remain forecast
across the northern half of the open waters, where a Gale Warning
remains in effect between 10 PM CDT tonight and 10 PM CDT Friday
evening. Even stronger gusts are expected across the southern half
of the open waters, where confidence has increased in widespread
storm force gusts in this forecast. A Storm Warning has thus been
issued for southern Lake Michigan between 10 PM CDT tonight and 10
PM CDT Friday evening. It's possible that winds could decrease below
storm thresholds prior to the current 10 PM CDT Friday expiration of
the Storm Warning. If necessary, any early cancellations will be
handled as winds decrease Friday evening. Areas of rain and snow
will accompany passing low pressure tonight. Areas of light to
occasionally moderate freezing spray are possible over northern Lake
Michigan Friday afternoon.

Winds will taper away from headline thresholds later Friday night
through Saturday as 1024 mb high pressure builds into the northern
Great Plains & ultimately crosses the open waters. East-northeast
winds will steadily increase Saturday night through Sunday as a
second area of 994 mb low pressure forms in the central Great
Plains. The low will progress over or just south of the southern
Lake Michigan Sunday night as it deepens toward 986 mb, resulting in
a northerly wind shift. Winds will shift out of the northwest Monday
as the low continues into Ontario. Expect another prolonged period
of gale, if not storm force gusts across all of the open waters as
the low approaches & shifts east of Lake Michigan early Sunday
morning through Monday, with headlines becoming necessary within the
next 12-24 hours. Prolonged snow is expected Saturday night through
Monday, some of which could be heavy. Sleet or freezing rain could
mix in with snow over southern Lake Michigan Saturday night into
Sunday. Freezing spray potential will increase Monday behind the
departing low, with areas of moderate to heavy freezing spray
possible. Trends will be monitored in coming forecasts for potential
headlines.

Storm force gusts are expected in nearshore zones tonight through
Friday. A Storm Warning has thus replaced the previous Gale Warning
in all nearshore zones between 10 PM this evening and 10 PM Friday
evening. Gusts may decrease below storm thresholds prior to the
current 10 PM CDT Friday Storm Warning expiration, with any early
cancellations being handled as winds decrease Friday evening.
Another prolonged period of gale or storm-force gusts is expected
Sunday morning through Monday as a second area of low pressure moves
through the western Great Lakes. Expect that headlines will become
necessary over the next 12-24 hours. Areas of moderate to
potentially heavy freezing spray are possible Monday afternoon.

Quigley

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...High Wind Warning...WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-WIZ057-
     WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-WIZ066-
     WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072...4 AM Friday
     to 4 PM Friday.

     Winter Storm Watch...WIZ046-WIZ047-WIZ051-WIZ052-WIZ056-WIZ057-
     WIZ058-WIZ059-WIZ060-WIZ062-WIZ063-WIZ064-WIZ065-WIZ066-
     WIZ067-WIZ068-WIZ069-WIZ070-WIZ071-WIZ072...7 PM Saturday
     to 4 PM Monday.

LM...Storm Warning...LMZ080-LMZ643-LMZ644-LMZ645-LMZ646-LMZ669-
     LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ870-LMZ872-LMZ874-
     LMZ876-LMZ878...10 PM Thursday to 10 PM Friday.

     Gale Warning...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
     LMZ567-LMZ868...10 PM Thursday to 10 PM Friday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, X, and YouTube at:
www.facebook.com/NWSMilwaukee
www.x.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Mar 12, 2:48 PM CST, 7 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
348 PM CDT Thu Mar 12 2026

WIZ046-047-051-052-056>060-062>072-132100-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
348 PM CDT Thu Mar 12 2026

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

South winds with 35 to 45 mph gusts are expected late this
evening into tonight.

A High Wind Warning goes into effect late tonight due to gusty
west winds behind a cold front.

A rain and snow mix is expected tonight, mainly north of Madison
and Milwaukee.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

A High Wind Warning remains in effect through Friday afternoon,
with west to northwest gusts up to 60 mph possible. Tree branches
may be blown down and power outages may occur.

Scattered convective snow showers will be possible from predawn
Friday morning through mid day Friday, especially further north
and east in the region. A few slick spots on the Friday morning
commute and slushy accumulations less than 1 inch are possible.

A Winter Storm Watch is in effect for the entire region Saturday
evening through Monday afternoon. Significant accumulating snow,
blowing snow, and wintry mix are possible. Pay close attention to
the forecast if planning to travel during this timeframe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed during the Winter Storm Watch
period for frozen precipitation accumulation measurements.

LMZ643>646-132100-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
348 PM CDT Thu Mar 12 2026

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

A Storm Force Wind Warning goes into effect tonight. Gusty south
winds and gales from 30 to 40 knots are expected late this evening
through a few hours past midnight. Westerly storm force winds
will arrive as a cold front crosses the region late tonight.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

A Storm Force Wind Warning remains in effect through Friday
evening. West to northwest winds with gusts up to 50 knots are
expected.

Gusty winds and elevated waves are likely to lead to Small Craft
Advisory conditions Saturday night through Monday night. Gale
force winds and freezing spray will be possible at times.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-132100-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
348 PM CDT Thu Mar 12 2026

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

A Storm Force Wind Warning is in effect over the southern half of
Lake Michigan, with a Gale Warning over the northern half. Gusty
south winds are expected this evening through a few hours after
midnight. Even stronger west winds arrive as a cold front crosses
the lake late tonight.

.DAYS TWO THROUGH SEVEN...Friday through Thursday

The aforementioned Gale and Storm Force Wind warnings remain in
effect through Friday evening. Strong west to northwest winds
continue through this period.

Additional gales are possible Sunday through Monday night. Storm
force winds cannot be ruled out. Heavy Freezing Spray will also be
possible Sunday night through Tuesday morning.

Sheppard

www.weather.gov/mkx

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

13 high wind, 7 strong wind. Local standard time, as filed.

High Wind, Dane

When
March 12, 10:00 PM CST to March 13, 4:00 PM CST
Where
Dane forecast zone
Measured
56 kt (64 mph) measured gust
Property damage
$40,000
Reported by
Mesonet
Coordinates
43.067, -89.418 (the zone’s center; the record gives no point)

Measured wind gusts ranged from 50-64 mph. Many branches down and a small number of power outages. A large tree branch fell onto a home in Shorewood Hills with substantial damage to one end of the home.

High Wind, Sauk

When
March 12, 10:00 PM CST to March 13, 5:00 PM CST
Where
Sauk forecast zone
Measured
51 kt (59 mph) measured gust
Property damage
$15,000
Reported by
Mesonet
Coordinates
43.427, -89.948 (the zone’s center; the record gives no point)

Measured wind gusts ranged from 46-59 mph with the highest gust at Tri-County Regional Airport near Lone Rock. Many branches down and a small number of power outages.

High Wind, Iowa

When
March 12, 10:00 PM CST to March 13, 4:00 PM CST
Where
Iowa forecast zone
Measured
51 kt (59 mph) measured gust
Property damage
$30,000
Reported by
Mesonet
Coordinates
43.001, -90.135 (the zone’s center; the record gives no point)

Measured wind gust of 59 mph in the Township of Brigham. Frequent wind gusts in the 50 mph range across the county. Many branches down and some power outages.

High Wind, Lafayette

When
March 12, 10:00 PM CST to March 13, 4:00 PM CST
Where
Lafayette forecast zone
Measured
54 kt (62 mph) measured gust
Property damage
$15,000
Reported by
Mesonet
Coordinates
42.661, -90.132 (the zone’s center; the record gives no point)

Measured wind gusts of 57-62 from near Platteville to Darlington. Frequent wind gusts in the 50 mph range across the county. Many branches down and a small number of power outages.

High Wind, Green

When
March 12, 10:00 PM CST to March 13, 5:00 PM CST
Where
Green forecast zone
Measured
54 kt (62 mph) measured gust
Property damage
$15,000
Reported by
Mesonet
Coordinates
42.680, -89.602 (the zone’s center; the record gives no point)

Measured wind gusts of 52-62 mph from near Blanchardville to Monroe. Frequent wind gusts in the 50 mph range across the county. Many branches down and a small number of power outages.

Strong Wind, Columbia

When
March 12, 11:00 PM CST to March 13, 4:00 PM CST
Where
Columbia forecast zone
Measured
40 kt (46 mph) measured gust
Property damage
$10,000
Reported by
RAWS
Coordinates
43.467, -89.334 (the zone’s center; the record gives no point)

Measured wind gusts of 46 mph in Pardeeville and near WI Dells, but may have reached 50 mph over southern Columbia County. Branches down and a small number of power outages.

Strong Wind, Marquette

When
March 12, 11:00 PM CST to March 13, 5:00 PM CST
Where
Marquette forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
43.820, -89.399 (the zone’s center; the record gives no point)

Wind gusts around 50 mph and branches down.

Strong Wind, Green Lake

When
March 12, 11:00 PM CST to March 13, 5:00 PM CST
Where
Green Lake forecast zone
Measured
43 kt (49 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
43.800, -89.045 (the zone’s center; the record gives no point)

Wind gusts around 50 mph and branches down.

High Wind, Fond du Lac

When
March 12, 11:30 PM CST to March 13, 5:00 PM CST
Where
Fond du Lac forecast zone
Measured
51 kt (59 mph) measured gust
Property damage
$25,000
Reported by
ASOS
Coordinates
43.754, -88.488 (the zone’s center; the record gives no point)

Measured wind gust of 59 mph at Fond du Lac Airport. Many branches down throughout the county, and a small number of customers without power.

Strong Wind, Dodge

When
March 13, 12:00 AM CST to 5:00 PM CST
Where
Dodge forecast zone
Measured
48 kt (55 mph) measured gust
Property damage
$10,000
Reported by
Mesonet
Coordinates
43.416, -88.707 (the zone’s center; the record gives no point)

Measured wind gusts of 50-55 mph across the county. Many branches down, and one pine tree snapped north of Watertown.

Strong Wind, Washington

When
March 13, 12:00 AM CST to 6:00 PM CST
Where
Washington forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$30,000
Reported by
Mesonet
Coordinates
43.369, -88.231 (the zone’s center; the record gives no point)

Measured wind gusts around 50 mph across the county. Many branches down and several thousand customers without power.

Strong Wind, Jefferson

When
March 13, 12:00 AM CST to 5:00 PM CST
Where
Jefferson forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$10,000
Reported by
Mesonet
Coordinates
43.021, -88.776 (the zone’s center; the record gives no point)

Measured and estimated wind gusts around 50 mph across the county. Many branches down and a small number of power outages.

Strong Wind, Walworth

When
March 13, 12:00 AM CST to 5:00 PM CST
Where
Walworth forecast zone
Measured
40 kt (46 mph) measured gust
Property damage
$25,000
Reported by
Mesonet
Coordinates
42.669, -88.542 (the zone’s center; the record gives no point)

Measured and estimated wind gusts of 45-50 mph across the county. Many branches down and a small number of power outages.

High Wind, Racine

When
March 13, 12:00 AM CST to 5:00 PM CST
Where
Racine forecast zone
Measured
53 kt (61 mph) measured gust
Property damage
$15,000
Reported by
ASOS
Coordinates
42.730, -87.812 (the zone’s center; the record gives no point)

Measured wind gust of 61 mph from the Racine-Batten Airport. Many branches down, and several thousand customers without power.

High Wind, Milwaukee

When
March 13, 12:00 AM CST to 6:00 PM CST
Where
Milwaukee forecast zone
Measured
59 kt (68 mph) measured gust
Property damage
$50,000
Reported by
ASOS
Coordinates
43.022, -87.929 (the zone’s center; the record gives no point)

Measured wind gust of 68 mph at Mitchell Field. Many branches down throughout the county, and over 20,000 customers without power.

High Wind, Kenosha

When
March 13, 12:00 AM CST to 6:00 PM CST
Where
Kenosha forecast zone
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
42.573, -87.840 (the zone’s center; the record gives no point)

Estimated wind gusts around 58 mph. Many branches down throughout the county, and several thousand customers without power.

High Wind, Waukesha

When
March 13, 12:00 AM CST to 5:00 PM CST
Where
Waukesha forecast zone
Measured
50 kt (58 mph) measured gust
Property damage
$50,000
Reported by
Mesonet
Coordinates
43.018, -88.304 (the zone’s center; the record gives no point)

Measured wind gust of 58 mph in Brookfield. Many branches down throughout the county, and over 20,000 customers without power.

High Wind, Sheboygan

When
March 13, 12:00 AM CST to 6:00 PM CST
Where
Sheboygan forecast zone
Measured
55 kt (63 mph) measured gust
Property damage
$25,000
Reported by
Mesonet
Coordinates
43.756, -87.800 (the zone’s center; the record gives no point)

Measured wind gusts of 59 mph and 63 mph in the Sheboygan area. Many branches down throughout the county, and a small number of customers without power.

High Wind, Rock

When
March 13, 1:00 AM CST to 5:00 PM CST
Where
Rock forecast zone
Measured
50 kt (58 mph) measured gust
Property damage
$15,000
Reported by
AWOS
Coordinates
42.671, -89.072 (the zone’s center; the record gives no point)

Measured wind gust of 58 mph from the Janesville Airport. Many branches down and a small number of power outages across the county.

High Wind, Ozaukee

When
March 13, 1:00 AM CST to 6:00 PM CST
Where
Ozaukee forecast zone
Measured
56 kt (64 mph) measured gust
Property damage
$25,000
Reported by
C-MAN Station
Coordinates
43.403, -87.891 (the zone’s center; the record gives no point)

Measured wind gust of 64 mph at the lakefront in Port Washington. Many branches down throughout the county, and several thousand customers without power.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2026Every state in 2026This day in weather historyWarnings in Wisconsin, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1310457, 1310461, 1310463, 1310468, 1310470, 1310439, 1310441, 1310442, 1310499, 1310443, 1310444, 1310445, 1310446, 1310475, 1310478, 1310480, 1310485, 1310497, 1310472, 1310493.